Journal d'Analyse Mathématique

, Volume 123, Issue 1, pp 95–105 | Cite as

A new characterisation of the Eremenko-Lyubich class



The Eremenko-Lyubich class of transcendental entire functions with a bounded set of singular values has been much studied. We give a new characterisation of this class of functions. We also give a new result regarding direct singularities which are not logarithmic.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    K. Barański, B. Karpińska, and A. Zdunik, Hyperbolic dimension of Julia sets of meromorphic maps with logarithmic tracts, Int. Math. Res. Not. IMRN 2009, 615–624.Google Scholar
  2. [2]
    W. Bergweiler and A. E. Eremenko, On the singularities of the inverse to a meromorphic function of finite order, Rev. Mat. Iberoamericana 11 (1995), 355–373.CrossRefMATHMathSciNetGoogle Scholar
  3. [3]
    W. Bergweiler and A. E. Eremenko, Direct singularities and completely invariant domains of entire functions, Illinois J. Math. 52 (2008), 243–259.MATHMathSciNetGoogle Scholar
  4. [4]
    W. Bergweiler, P. J. Rippon, and G. M. Stallard, Dynamics of meromorphic functions with direct or logarithmic singularities, Proc. Lond. Math. Soc. (3) 97 (2008), 368–400.CrossRefMATHMathSciNetGoogle Scholar
  5. [5]
    C. J. Bishop, Constructing entire functions by quasiconformal folding, Preprint (2012).Google Scholar
  6. [6]
    A. Bolsch, Periodic Fatou components of meromorphic functions, Bull. London Math. Soc. 31 (1999), 543–555.CrossRefMATHMathSciNetGoogle Scholar
  7. [7]
    L. Carleson and T. W. Gamelin, Complex Dynamics, Springer-Verlag, New York, 1993.CrossRefMATHGoogle Scholar
  8. [8]
    A. E. Eremenko and M. Y. Lyubich, Dynamical properties of some classes of entire functions, Ann. Inst. Fourier (Grenoble) 42 (1992), 989–1020.CrossRefMATHMathSciNetGoogle Scholar
  9. [9]
    M. Heins, Asymptotic spots of entire and meromorphic functions, Ann. of Math.(2) 66 (1957), 430–439.CrossRefMATHMathSciNetGoogle Scholar
  10. [10]
    M. E. Herring, Mapping properties of Fatou components, Ann. Acad. Sci. Fenn. Math. 23 (1998), 263–274.MathSciNetGoogle Scholar
  11. [11]
    F. Iversen, Recherches sur les fonctions inverses des fonctions méromorphes, Ph.D. thesis, Helsingfors, 1914.Google Scholar
  12. [12]
    J. K. Langley, Deficient values of derivatives of meromorphic functions in the class S, Comput. Methods Funct. Theory 4 (2004), 237–247.CrossRefMATHMathSciNetGoogle Scholar
  13. [13]
    J. K. Langley and J. H. Zheng, On the fixpoints, multipliers and value distribution of certain classes of meromorphic functions, Ann. Acad. Sci. Fenn. Math. 23 (1998), 133–150.MathSciNetGoogle Scholar
  14. [14]
    R. Miranda, Algebraic Curves and Riemann Surfaces, Amer. Math. Soc., Providence, RI, 1995.MATHGoogle Scholar
  15. [15]
    D. A. Nicks, Rational deficient functions of derivatives of mappings in the classes S and B, Comput. Methods Funct. Theory 9 (2009), 239–253.CrossRefMATHMathSciNetGoogle Scholar
  16. [16]
    L. Rempe, On a question of Eremenko concerning escaping components of entire functions, Bull. Lond. Math. Soc. 39 (2007), 661–666.CrossRefMATHMathSciNetGoogle Scholar
  17. [17]
    L. Rempe, Rigidity of escaping dynamics for transcendental entire functions, Acta Math. 203 (2009), 235–267.CrossRefMATHMathSciNetGoogle Scholar
  18. [18]
    L. Rempe and G. M. Stallard, Hausdorff dimensions of escaping sets of transcendental entire functions, Proc. Amer. Math. Soc. 138 (2010), 1657–1665.CrossRefMATHMathSciNetGoogle Scholar
  19. [19]
    P. J. Rippon and G. M. Stallard, Iteration of a class of hyperbolic meromorphic functions, Proc. Amer. Math. Soc. 127 (1999), 3251–3258.CrossRefMATHMathSciNetGoogle Scholar
  20. [20]
    G. Rottenfusser, J. Rückert, L. Rempe, and D. Schleicher, Dynamic rays of bounded-type entire functions, Ann. of Math. (2) 173 (2011), 77–125.CrossRefMATHMathSciNetGoogle Scholar
  21. [21]
    G. M. Stallard, The Hausdorff dimension of Julia sets of entire functions II, Math. Proc. Cambridge Philos. Soc. 119 (1996), 513–536.CrossRefMATHMathSciNetGoogle Scholar
  22. [22]
    J. Zheng, Value Distribution of Meromorphic Functions, Tsinghua University Press, Beijing, 2010.MATHGoogle Scholar

Copyright information

© Hebrew University Magnes Press 2014

Authors and Affiliations

  1. 1.Department of Mathematics and StatisticsThe Open UniversityMilton KeynesUK

Personalised recommendations